Hi. I was in the er 2 days ago due to bad pain in my llq. I had a colon resection 4 years ago and was told the last time this happened to not monkey around with the pain and go to the er. Well it turned out that I was backed up with stool all the way to my stomach! I am in Pain management and take 15 mg of percocet a day. I have bowel movement, 2 or 3 every day, but sometimes I will miss a day. When that happens I take miralax. I also take fiber everyday and when I think about it ( bad I know) colace that was prescribed by gi. they sent me home with presciption for miralax and had me drink citrate magnesium that night to clean out. I am now following directions and doing what I was told to do. My question is has this ever happened to any one else? Thanks.
Constipation while taking Percocet is inevitable. Docs often recommend Colace (stool softener) to help with the constipation but it's not very effective and as a result a stimulant laxative is needed. Ask your doctor about what laxative he would recommend and remember that too much fiber is as bad as too little. Hope this helps.
Hi. I was told to take Colace and Miralax everyday. Also, at the hospital they had me drink citrate magnesium, which really cleaned things out! I bought a couple of bottles but have been leery to take as I could not stay off the toilet and afraid it would last to work time. Do you know if it is safe to take laxatives ( Miralax) everyday? I am wondering about the doc's advice as it seems I would get addicted to them.
My dil is a medical assistant and I have asked her in the past about to much fiber, she said there is no such thing. Fiber yes may bulk up but it attaches to the wall/lining of the colon/intestines and pulls the junk/garbage from it, which is exactly what you want it to do. Key is drink plenty of fluids with the fiber to help flush the process through.
I am in this "misery" with you all. I have suffered with chronic constipation since 2001 after my hysterectomy. Diagnosed later in 2007 with "lazy" colon. I'm still on a mission to find something that works, as literally being "full of ****" is not a condition I'm content with!!!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.